Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Depression due to homesickness. Sleeplessness, loss of apetite. Solution?

Hello! I just joined my medical school. I m living in a hostel. It s the first time I got away from home. Homesickness and workload from college makes me so depressed at times that I feel like running away from colleg and quit medicine. I can t sleep properly. I hate everything about the college. I ve lost my appetite . Nothing makes me happy. Here. I miss my home so much eventhough i go home every weekend. Please help me get out of this situation.
Asked On : Tue, 26 Feb 2013
Answers:  3 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello ayeshaaaa.shad
Welcome to HCM

Welcome to medical community. Home sickness is a normal thing and it happens in a number of students who go out of home after Higher Secondary. So there is no need to feel depressed. Medical school is a place where you will be spending one of most precious time of your life, although in start you are home sick.
Try to make new friends.
Try to spend time in reading and surfing good things on internet.
Try to talk with family members on phone when you have bad feeling
Never sit alone in room, go and talk to your batch mates at hostel
At week ends enjoy going out for movies with friends, don't make a hard and fast rule to go home as you will miss making good friends.
Its a normal phenomenon and don't take tension, be assured you will be alright in 1-2 weeks.
Take Care
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. What you are reporting is indeed a common enough problem. You appear to suffer from adjustment disorder with depressive symptoms. It may self resolve with distraction techniques like reading making friends music and games. If you still find difficulty you can contact a clinical psychologist for supportive psychotherapy. Wish you happy medical schooling.
Dr Sundar
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, it seems you have an adjustment reaction to your situation. It is combined with loss of appetite and sleep problem so it is necessary to address it otherwise it can affect your concentration as well. you can take advantage of your circle of friends and hang out with them more. You may also ask a therapist to work on coping mechanisms which are necessary to be learned by every one and this is a very good age for learning them. They will be useful for many other stages of life as well. If it does not get better with these strategies, you may ask your doctor to prescribe a medication for a limited time. Don't worry since it is a common issue and it is easily treatable. i wish you the best health.
Answered: Wed, 27 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor